MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS
Model Number 106531LF2
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient reported backup battery fault, but none were seen on interrogation.When looking through memory on the system controller, a driveline disconnect and no external power were seen.The periodic log file confirmed the reported backup battery faults on (b)(6) 2025.The emergency backup battery did not pass the internal load test.The alarm appeared to have self-resolved.As a precaution, it was recommended to reseat ebb ribbon cable.The driveline disconnect or no external power alarm were unable to be seen.
 
Additional Manufacturer Narrative
Section h6: medical device problem code corrected.Manufacturer's investigation conclusion: the reported event of backup battery fault alarms was confirmed via the submitted log files.The reported events of a driveline disconnect and no external power alarm was not confirmed.On (b)(6) 2025, the submitted controller periodic log file captured active backup battery fault alarms due to the backup battery not passing the load test.Due to the exact onset of the alarms not being captured the cause of the backup battery not passing the load test is unknown.The alarms resolved by the time data was captured on (b)(6) 2025.The backup battery fault alarms did not impact the controller¿s ability to support the pump and there were no other notable events captured in the log file.The submitted log files did not capture no external power or driveline disconnect alarms.Multiple attempts were made to obtain additional information regarding the cause of the driveline disconnect and no external power alarms, any troubleshooting steps taken, and if any product would return; however, no additional information has been provided and to date, no product has been received for further analysis.A root cause for the reported events was not conclusively determined through this analysis.A corrective action was opened to further investigate this issue.The device history records were reviewed and the records reveal that the heartmate 3 system controller, serial number (b)(6) , was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu and heartmate 3 patient handbook are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, describes the visual and audible alarms associated with the backup battery fault, driveline disconnect, and no external power alarms and how to resolve them.Section 2 of the ifu, entitled system operations¿, includes how to perform a self-test on the system controller.It notes the importance of doing the test daily to ensure alarms are functional.This section also instructs the user to reconnect the driveline if it ever becomes disconnected as otherwise the pump will stop.This section also instructs the user on the proper procedure for exchanging their driveline.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22521585
Report Number2916596-2025-04718
Device Sequence Number12782271
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public(01)05415067031105(17)250120
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/20/2025
Device Model Number106531LF2
Device Catalogue Number106531LF2
Device Lot Number10076761
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer10/01/2025
09/23/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date10/07/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-4
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite